Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 45, NWS Miami, FL

May 12, 2006Broward County, Collier County, Florida

NWS Miami, FL issued this red flag warning at May 12, 2006, 4:55 AM EDT for Broward County, Collier County, Florida. It took effect at May 12, 2006, 11:52 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2006, 4:55 AM EDT (08:55 UTC)
In effect from
May 12, 2006, 11:52 AM EDT
Expired
May 12, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL

The radar

The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 120855
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT FRI MAY 12 2006

FLZ063-066-067-070-071-122300-
/O.UPG.KMFL.FW.A.0029.060512T1600Z-060512T2300Z/
/O.NEW.KMFL.FW.W.0045.060512T1800Z-060512T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
455 AM EDT FRI MAY 12 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN 
PALM BEACH...AND WESTERN BROWARD COUNTIES FOR RELATIVE HUMIDITIES 
BELOW 35 PERCENT ALONG WITH 15 MPH SUSTAINED WINDS...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID TO UPPER 80S ALONG WITH
DEWPIONTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY VALUES TO
FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON ALONG
WITH SUSTAINED WINDS AT NEAR 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DG
4 follow-up statements
000 
WWUS82 KMFL 121552
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1152 AM EDT FRI MAY 12 2006

FLZ069-122300-
/O.EXA.KMFL.FW.W.0045.060512T1800Z-060512T2300Z/
WESTERN COLLIER-
1152 AM EDT FRI MAY 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 20 
FOOT WINDS AROUND 15 MPH FOR THIS AFTERNOON AND EARY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM UNTIL 7 PM EDT.

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID 80S ALONG WITH DEW POINTS
FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL
BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON ALONG
WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR WESTERN COLLIER COUNTY FROM 2 PM EDT
UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-070-071-122300-
/O.CON.KMFL.FW.W.0045.060512T1800Z-060512T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
1152 AM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR THE 20 FOOT WINDS AROUND 15 MPH FOR THIS AFTERNOON AND EVENING...

A RED FLAG WARNING REMAINS REMAINS IN EFFECT FROM 2 PM EDT UNTIL
7 PM EDT.

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID TO UPPER 80S ALONG
WITH DEW POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS
AFTERNOON ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH.
THEREFORE...THE RED FLAG WARNING REMAINS IN EFFECT FOR 
GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND
WESTERN BROWARD COUNTIES FROM 2 PM EDT UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER
000 
WWUS82 KMFL 121600 CCA
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL...CORRECTED
1152 AM EDT FRI MAY 12 2006

FLZ069-122300-
/O.EXA.KMFL.FW.W.0045.060512T1800Z-060512T2300Z/
WESTERN COLLIER-
1152 AM EDT FRI MAY 12 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT UNTIL 7 PM EDT FOR 
RELATIVE HUMIDITIES LOWER THAN 35 PERCENT, AND 20 FOOT WINDS AROUND 
15 MPH FOR THIS AFTERNOON AND EARLY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM UNTIL 7 PM EDT.

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID 80S ALONG WITH DEW POINTS
FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL
BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON ALONG
WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR WESTERN COLLIER COUNTY FROM 2 PM EDT
UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-070-071-122300-
/O.CON.KMFL.FW.W.0045.060512T1800Z-060512T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
1152 AM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT UNTIL 7 PM EDT 
FOR RELATIVE HUMIDITIES LOWER THAN 35 PERCENT, AND THE 20 FOOT WINDS 
AROUND 15 MPH FOR THIS AFTERNOON AND EARLY EVENING...

A RED FLAG WARNING REMAINS REMAINS IN EFFECT FROM 2 PM EDT UNTIL
7 PM EDT.

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID TO UPPER 80S ALONG
WITH DEW POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS
AFTERNOON ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH.
THEREFORE...THE RED FLAG WARNING REMAINS IN EFFECT FOR 
GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND
WESTERN BROWARD COUNTIES FROM 2 PM EDT UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER
000 
WWUS82 KMFL 121833
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI MAY 12 2006

FLZ063-066-067-070-071-122300-
/O.NEW.KMFL.FW.A.0030.060513T1600Z-060513T2200Z/
/O.CON.KMFL.FW.W.0045.000000T0000Z-060512T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
233 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR HUMIDITIES LOWER THAN 35 PERCENT, AND 20 FOOT WINDS AROUND
15 MPH FOR THIS AFTERNOON AND EARLY EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR RELATIVE HUMIDITIES
LOWER THAN 35 PERCENT FOR 4 HOURS OR MORE...

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID TO UPPER 80S ALONG
WITH DEW POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS
AFTERNOON ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...
THE RED FLAG WARNING REMAINS IN EFFECT FOR GLADES...HENDRY...
EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD
COUNTIES FROM 2 PM EDT UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.


THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALSO ISSUED A FIRE
WEATHER WATCH FOR SATURDAY AFTERNOON FOR GLADES...HENDRY...EASTERN
COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES.

THE DRIER AIR WILL REMAIN IN PLACE ON SATURDAY WITH DEW POINTS IN
THE LOWER TO MID 50S. TEMPERATURES WILL ALSO WARM UP INTO THE MID
TO UPPER 80S SATURDAY AFTERNOON OVER THIS SAME AREA. 
THEREFORE...THE RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR
FOUR HOURS OR MORE FOR SATURDAY AFTERNOON...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR GLADES...HENDRY...EASTERN
COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

$$

FLZ069-122300-
/O.CON.KMFL.FW.W.0045.000000T0000Z-060512T2300Z/
WESTERN COLLIER-
233 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR RELATIVE HUMIDITIES LOWER THAN 35 PERCENT, AND 20 FOOT 
WINDS AROUND 15 MPH FOR THIS AFTERNOON THROUGH EARLY EVENING...

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID 80S ALONG WITH DEW
POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON
ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR WESTERN COLLIER COUNTY FROM 2 PM EDT
UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER
000 
WWUS82 KMFL 121834 CCA
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI MAY 12 2006

FLZ063-066-067-070-071-122300-
/O.NEW.KMFL.FW.A.0030.060513T1600Z-060513T2200Z/
/O.CON.KMFL.FW.W.0045.000000T0000Z-060512T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
233 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR RELATIVE HUMIDITIES LOWER THAN 35 PERCENT, AND 20 FOOT WINDS 
AROUND 15 MPH FOR THIS AFTERNOON AND EARLY EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR RELATIVE 
HUMIDITIES LOWER THAN 35 PERCENT FOR 4 HOURS OR MORE...

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID TO UPPER 80S ALONG
WITH DEW POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS
AFTERNOON ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...
THE RED FLAG WARNING REMAINS IN EFFECT FOR GLADES...HENDRY...
EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD
COUNTIES FROM 2 PM EDT UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.


THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALSO ISSUED A FIRE
WEATHER WATCH FOR SATURDAY AFTERNOON FOR GLADES...HENDRY...EASTERN
COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES.

THE DRIER AIR WILL REMAIN IN PLACE ON SATURDAY WITH DEW POINTS IN
THE LOWER TO MID 50S. TEMPERATURES WILL ALSO WARM UP INTO THE MID
TO UPPER 80S SATURDAY AFTERNOON OVER THIS SAME AREA. 
THEREFORE...THE RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR
FOUR HOURS OR MORE FOR SATURDAY AFTERNOON...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR GLADES...HENDRY...EASTERN
COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

$$

FLZ069-122300-
/O.CON.KMFL.FW.W.0045.000000T0000Z-060512T2300Z/
WESTERN COLLIER-
233 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR RELATIVE HUMIDITIES LOWER THAN 35 PERCENT, AND 20 FOOT 
WINDS AROUND 15 MPH FOR THIS AFTERNOON THROUGH EARLY EVENING...

DRIER AIR WILL SPREAD ACROSS SOUTH FLORIDA THIS AFTERNOON BEHIND
A COLD FRONT. HIGH TEMPERATURES IN THE MID 80S ALONG WITH DEW
POINTS FALLING INTO THE 50S WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 35 PERCENT FOR AT LEAST A FEW HOURS THIS AFTERNOON
ALONG WITH SUSTAINED WINDS AT NEAR 15 MPH. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR WESTERN COLLIER COUNTY FROM 2 PM EDT
UNTIL 7 PM EDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WIND... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 4:00 AM EDT, 55 minutes earlier.

Area forecast discussion, May 12, 4:00 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT FRI MAY 12 2006

.DISCUSSION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO
MOVE SOUTHEAST NOW INTO NORTHWESTERN PORTIONS OF THE AREA AT THIS
TIME...FROM NAPLES TO LAKE OKEECHOBEE. PORTIONS OF THIS LINE ARE
BROKEN...SO DIFFICULT TO SAY HOW MUCH OF THIS ACTIVITY WILL MAKE
IT SOLIDLY TO THE EAST COAST METRO AREAS AT AROUND SUNRISE THIS
MORNING...SO WILL GO WITH CHANCE POPS FOR THIS MORNING ACROSS THE EAST
COAST METRO AREAS IN ASSOCIATION WITH THIS LINE OF ACTIVITY. THIS
LINE OF CONVECTION LOOKS TO BE ASSOCIATED ALONG A PRE-FRONTAL
TROUGH...SINCE DEWPOINTS ARE STILL IN THE UPPER 60S BEHIND THE
LINE INTO CENTRAL FL. A SHARPER DEWPOINT GRADIENT EXISTS NORTH OF
TAMPA...AND THAT AIR WILL MAKE INTO SOUTH FL LATER THIS AFTERNOON.
ONCE THIS LINE OF CONVECTION EXITS THE AREA EARLY THIS
MORNING...THERE STILL IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS
THROUGH THIS AFTERNOON (ESPECIALLY EARLY AFTERNOON BEFORE DRIER
AIR MOVES IN) ALONG THE ATLANTIC COAST...BUT BY THIS EVENING THE
FRONT WILL HAVE PUSHED DRIER AIR INTO THE AREA...SHUTTING OFF THE
CHANCE FOR RAINFALL FOR THE NEXT SEVERAL DAYS.

HIGH PRESSURE WILL CONTROL SOUTH FL WEATHER THROUGH THE UPCOMING
WEEKEND...WITH HIGHS IN THE 80S ALONG WITH MUCH LOWER HUMIDITY
LEVELS. AN EAST COAST TROUGH SETS UP THROUGH MUCH OF NEXT
WEEK...AND THIS WILL BRING ANOTHER FRONT INTO SOUTH FLORIDA NEXT
WEEK. LATEST GFS RUN SHOWS THE NEXT COLD FRONT MAKING IT HERE BY
EARLY TUESDAY...THEN STALLING ACROSS THE AREA THROUGH LATE
WEDNESDAY BEFORE CLEARING THE AREA BY LATE NEXT WEEK. SO THE NEXT
CHANCE OF MUCH NEEDED RAIN FOR SOUTH FLORIDA LOOKS TO BE TUE-WED.

&&

.MARINE...WINDS WILL GENERALLY PREVAIL AT LESS THAN 15
KNOTS...KEEPING SEAS LOW AT GENERALLY 4 FT OR LESS THROUGH THE
FORECAST PERIOD.

&&

.FIRE WEATHER...DRIER AIR WILL MOVE INTO SOUTH FLORIDA DURING THE
AFTERNOON HOURS...BUT THE BIGGEST DEWPOINT DROP LIKELY WILL NOT
TAKE PLACE UNTIL LATE THIS AFTERNOON. SO CONFIDENCE IS LOW ON
WHETHER A LONG DURATION OF CRITICAL RHS WILL BE MET.
HOWEVER...WINDS BEHIND THE FRONT LATE THIS AFTERNOON COULD PREVAIL
AT 15 MPH...AND WITH EXPECTED MIN RHS OF 30-35 PERCENT
INTERIOR...RED FLAG CRITERIA COULD BE MET...SO WILL PUT UP A RED
FLAG WARNING FOR ALL INTERIOR SOUTH FL ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  65  83  69 /  50   5   5   5
FORT LAUDERDALE  88  68  84  71 /  50   5   5   5
MIAMI            88  68  86  71 /  50   5   5   5
NAPLES           83  67  83  66 /  20   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, May 11, 9:31 AM EDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EDT THU MAY 11 2006

FLZ063-066>075-121000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
931 AM EDT THU MAY 11 2006

...A FEW STRONG STORMS POSSIBLE EAST COAST AREAS THIS AFTERNOON...
...SCATTERED THUNDERSTORMS THIS AFTERNOON, EXCEPT ISOLATED WEST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS SHOULD DEVELOP ALONG THE
WEST COAST SEA BREEZE EARLY THIS AFTERNOON, AND BECOME MORE
SCATTERED IN NATURE AS THE WEST COAST SEA BREEZE MOVES EAST
ACROSS THE STATE. A FEW OF THE THUNDERSTORMS COULD EVEN BECOME
STRONG OVER THE EAST COAST AREAS LATE THIS AFTERNOON, ESPECIALLY
WHERE THE EAST AND WEST COAST SEA BREEZE COLLIDES. ANY
STORMS THAT DO BECOME STRONG WILL HAVE SMALL HAIL, GUSTY WINDS UP
TO 50 MPH, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.
IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS
HAVE PASSED BY.

HAIL: COOLER AIR ALOFT OVER SOUTH FLORIDA WILL REMAIN IN PLACE
THIS AFTERNOON. THIS WILL ALLOW FOR THE POSSIBILITY OF SOME SMALL
HAIL WITH THE STRONGER STORMS THAT DO DEVELOP LATE THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EAST COAST AREAS LATE
THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 12, 4:12 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EDT FRI MAY 12 2006

FLZ069-070-120900-
EASTERN COLLIER-WESTERN COLLIER-
412 AM EDT FRI MAY 12 2006

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE MEADE TO 11
MILES SOUTHWEST OF MARCO ISLAND...MOVING EAST AT 25 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:34 AM EDTSpecial Marine WarningMFL41 min
May 12, 6:10 AM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach33 min
May 12, 2:33 PM EDTFire Weather WatchMFLBroward14 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.